Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 178, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 12, 2007, 11:12 AM CDT for Wayne County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2007, 11:12 AM CDT (16:12 UTC)
- Expired
- Jul 12, 2007, 12:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Wayne County, NE
The radar
The Omaha radar (KOAX), 117 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.2 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:10 AM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 3:10 AM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 AM CDT THU JUL 12 2007 .DISCUSSION... NOT MUCH CHANGE IN THE UPPER AIR PATTERN THIS MORNING WITH REGION IN NWRLY FLOW BETWEEN UPPER LOW CIRCULATING OVR SRN HUDSON BAY AND RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE WESTERN CONUS. LATEST MSAS SFC ANALYSIS SHOWS LARGE AREA OF HI PRESS EXTENDING FM ERN NEB AND ERN KS INTO MO WITH A SECONDARY HIGH TO OUR NW OVR THE DAKOTAS AND CANADIAN PRAIRIES. DESCENT MID LEVEL MOISTURE HAS ADVECTED INTO THE FORECAST AREA PER 00Z UAA AND LOCAL OBS. A FEW ISOLATED SHOWERS HAVE BEEN POPPING UP AND BEST INDICATION IS DUE TO WK ISENTROPIC UPGLIDE OFF SEEN OFF RUC ON 300K SFC AND WHERE STRONGEST THETA E ADVECTION IS OCCURING. ISOLATED TO SCATTERED TSRA COULD BE POSSIBLE ACROSS MUCH OF THE FORECAST AREA THE REST OF THE MORNING HOURS WITH THETA E ADVECTION CONTINUING THRU NOON. CONFIDENCE IS RATHER LOW...THUS THE LOW POPS. CDFNT WL DROP DOWN FM THE DAKOTAS AND INTO NRN NEB BY 18Z TODAY AND COULD BE THE FOCUS FOR ANY TSTM DEVELOPMENT ACROSS SERN NEB/SWRN IA THIS AFTERNOON. AHEAD OF THIS FRONT...MODERATE INSTABILITY (3000J/KG SBCAPE) AND 30 TO 40 KTS OF BULK SHEAR COULD SUPPORT A FEW ISOLATED HAIL CORES...MAINLY SOUTH OF I-80...HOWEVER LARGE SCALE FORCING IS VERY WEAK. WL CONTINUE TO CARRY LOW POPS TO COVER THIS AS CONFIDENCE IS RELATIVELY LOW. 00Z FORECAST MODELS CONTINUE TO SLOW THIS FRONT DOWN AS HAVE PREVIOUS MODEL RUNS. WITH THAT SAID...HAVE CONTINUED SMALL POPS INTO THE EVENING HOURS OVR EXTREME SERN NEB/SWRN IA AND MAY NEED TO BE REVISITED IF LATER MODEL RUNS SLOW THE FNT DOWN EVEN MORE. FRIDAY SHOULD BE LAST COOL DAY AS SFC HIGH PRESSURE BUILDS OVER THE FORECAST AREA. WL SEE A WARMING TREND THRU THE WEEKEND AND INTO NEXT WEEK AS UPPER RIDGE BEGINS TO BUILD EWD INTO THE CNTRL PLAINS BY MID NEXT WEEK. && .AVIATION... CONDITIONS SHOULD BE MAINLY VFR AT ALL THREE TAF SITES...KOFK... KOMA AND KLNK...THROUGH TONIGHT. CEILINGS SHOULD BE MOSTLY AT OR ABOVE 5000 FEET THROUGH THE DAY. FRONTAL BOUNDARY WILL BE PUSHING SOUTHWARD ACROSS THE AREA. IF THUNDERSTORMS CAN GET GOING DURING THE AFTERNOON...THEY COULD AFFECT PARTS OF SERN NE. AT THIS TIME... THE CHANCE SEEMS TOO LOW TO MENTION IN THE KLNK AND KOMA TAFS. FOR TONIGHT...IT APPEARS ANY CLOUD COVER WILL BE ABOVE 10000 FEET WITH LIGHT NORTH OR NORTHEAST WINDS AS HIGH PRESSURE BUILDS ACROSS THE DAKOTAS AND MINNESOTA. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS/MILLER
Hazardous weather outlook, Jul 12, 5:30 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 AM CDT THU JUL 12 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 530 AM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THROUGH NOON. THERE IS A BETTER CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF INTERSTATE 80 LATER THIS AFTERNOON. LARGE HAIL IS POSSIBLE WITH THESE THUNDERSTORMS IF THEY DO DEVELOP. THESE POSSIBLE STORMS WOULD FORM AHEAD OF AN APPROACHING COLD FRONT IN A MODERATELY UNSTABLE ENVIRONMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED SOUTH OF INTERSTATE 80 THIS AFTERNOON. GRIFFIS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:55 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 50 min |
| Jul 12, 1:35 PM CDT | Severe Thunderstorm Warning | OAX | Madison | 40 min |
| Jul 12, 1:54 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 36 min |
| Jul 12, 2:13 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 62 min |
| Jul 12, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 55 min |
| Jul 12, 3:39 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 36 min |
| Jul 12, 3:58 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 62 min |
| Jul 12, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.